MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2700TFX
Medical Device Problem Codes Degraded (1153); Gradient Increase (1270); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dyspnea (1816); Endocarditis (1834); Insufficient Information (4580)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device request follow-up in process: at this time, the device has not been provided.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported via the implant patient registry that a 2700tfx 19mm bioprosthetic aortic valve, implanted for two (2) years and six (6) months, was explanted due to unknown reasons.The explanted device was replaced with an 11500a 19mm inspiris resilia valve.Patient post procedure in recovery.The implantation data card indicated that the device explant was not due to deficiency of the original device.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
Updated sections: b5, b6, b7, h6 component codes, health effect - clinical code, device code(s), and type of investigation.
 
Event or Problem Description
It was reported via the implant patient registry that a 2700tfx 19mm bioprosthetic aortic valve, implanted for two (2) years and six (6) months, was explanted due to severe aortic stenosis and thickening of the aortic valve prosthesis.The patient presented with doe and fatigue.The explanted device was replaced with an 11500a 19mm inspiris resilia valve.The patient was discharged on pod #10.Per medical records patient underwent redo-sternotomy, redo-aortic valve replacement, explanation of #19 bovine pericardial valve , mitral valve replacement with magna ease valve and tricuspid valve replacement with non-edwards valve prosthesis.The patient underwent a permanent pacemaker placement on pod #3 and cardioversion for a fib/flutter on pod #8.
 
Additional Manufacturer Narrative
Manufacturer narrative: the device history record (dhr) was not reviewed as the reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency and/or one was not confirmed through investigation.Through further investigation, it was determined that the root cause of this event was most likely due to patient related factors.Prosthetic endocarditis is a serious complication of valve replacement and repair surgeries despite improvements in prostheses types, surgical techniques, and infection control measures.This infection is generally categorized into early (onset at 60 days or less post-implant) and late (onset greater than 60 days post-implant).Early-onset generally reflects contamination arising in the perioperative period; if there were ever non-conformances in the sterility or packaging processes, they would most likely manifest at this time.Late-onset occurs due to the implant being seeded from an infection or microbial contamination from elsewhere in the body and is not related to the sterilization or packaging process.In this case, the valve was implanted for over two (2) years; therefore, this event was likely to due to patient related factors.Based on the new information received, this event is no longer considered reportable.
 
Event or Problem Description
It was reported via the implant patient registry that a 2700tfx 19mm bioprosthetic aortic valve, implanted for two (2) years and six (6) months, was explanted due to acute rheumatic endocarditis, severe aortic stenosis and thickening of the aortic valve prosthesis.The patient presented with doe and fatigue.The explanted device was replaced with an 11500a 19mm inspiris resilia valve.The patient was discharged on pod #10.Per medical records patient underwent redo-sternotomy, redo-aortic valve replacement, explanation of #19 bovine pericardial valve , mitral valve replacement with magna ease valve and tricuspid valve replacement with non-edwards valve prosthesis.The patient underwent a permanent pacemaker placement on pod #3 and cardioversion for a fib/flutter on pod #8.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
ant 6.1
irvine, CA 92614
9492502731
MDR Report Key13581819
Report Number2015691-2022-04093
Device Sequence Number4410701
Product Code DYE
UDI-Device Identifier00690103194012
UDI-Public(01)00690103194012(17)210505
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/05/2021
Device Model Number2700TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer02/28/2022
03/31/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date03/30/2022
04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age44 YR
Patient SexFemale